theres another discussion about atenolol causing memory problems. My mom(60) started taking it as a third high blood pressure medicine. it didnt seem to do ANYTHING for her bp, but she started having minor memory problems and confusion. She didn't relate it to the medicine, and didn't even think to relate it to a medicine and as time went by, things got worse. One day(at this point, she had been on it for about 5-6 months or so), she is in the parking lot of a familiar place, and suddenly, she doesn't know what to do to get out of there. She called me on the phone and I drove down and helped her get back home. From that point, she has problems remembering where the bathroom or bedroom or kitchen is in her own home. That's a horrible thing to witness as I can tell it's really frustrating to her. I started researching many possible causes including her medication and found that atenolol has caused many memory problems in many patients. After talking to her doctor, she stopped the atenolol. To this day, she still has those memory problems(Doctors are saying it's dementia[the symptoms of alzheimers disease]). However, On her last appointment, her doctor said that her memory appears to be stabilized(now that she is off of atenolol) but not improving. WHY couldn't SOMEONE advise us that this can be such an incredibly dangerous drug. No one should have to go through this. So for the sake of anyone trying to research this, the answer is YES, atenolol CAN CAUSE(and in my mom's case, DID) HORRIBLE memory problems!! I just hope this post helps someone out there before it's too bad or too late to reverse the effects of it!
I am certainly sorry that there were side effects associated with some of the medications that your mother was taking. The list of adverse effects for any medication can often times be long -- and should be gone over (at least the major ones) with the prescribing physician. Unfortunately, it is impossible to be able to predict who will experience which ones -- and careful attention should always be paid to for the development of any symptoms.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.